Texas, 2007

Damaging Winds and Lightning Strike in Texas, June 26, 2007

June 26, 2007 · NWS SHV · 4 events in 3 counties and zones

A strong sea-breeze boundary moved quickly northward out of southeast Texas and southwest Louisiana during the afternoon hours of the 26th. A strong line of thunderstorms developed along the leading edge of the boundary causing sporadic strong winds that downed a few trees and power lines across portions of northeast Texas and northwest Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A strong sea-breeze boundary moved quickly northward out of southeast Texas and southwest Louisiana during the afternoon hours of the 26th. A strong line of thunderstorms developed along the leading edge of the boundary causing sporadic strong winds that downed a few trees and power lines across portions of northeast Texas and northwest Louisiana. Cloud to ground lightning was very intense as well and lightning resulted in scattered power outages in southwest Arkansas and northeast Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 26, 9:45 AM CST, 4 hours earlier.

Area forecast discussion, Jun 26, 9:45 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CDT TUE JUN 26 2007

.DISCUSSION...
AFTER REVIEWING LAST NIGHTS RAINFALL...IT NOW MAKES SENSE TO
EXPAND THE FLASH FLOOD WATCH NORTH INTO SOUTHEAST OKLAHOMA AND
ADJACENT SOUTHWEST ARKANSAS. RAINFALL AMOUNTS SINCE YESTERDAY
AFTERNOON ARE NEAR 4 INCHES IN SOME LOCATIONS IN THIS AREA...
SO IF ADDITIONAL HEAVY RAIN OCCURS THIS AFTERNOON AS FORECAST...
IT COULD LEAD TO FLASH FLOODING. WILL MAKE THE DECISION ABOUT
EXTENDING THE WATCH INTO TONIGHT LATER THIS AFTERNOON. IF ADDITIONAL
HEAVY RAINFALL DOES NOT OCCUR...WILL NOT EXTEND THE WATCH.

MOST FORECAST ELEMENTS LOOKS OK...BUT 90 PERCENT POPS OVER SUCH A
LARGE COULD BE A LITTLE HIGH. ALSO WITH THE CLOUDS THINNING OUT
ACROSS EAST TEXAS...WILL NEED TO BUMP HIGHS INTO THE UPPER 80S SOUTH
AND MID 80S NORTHEAST TEXAS.

&&

.AVIATION...
MORNING IFR CIGS IN NE TX HAVE BEGUN TO GO SCT...WITH LOW CLOUDS
ALMOST ABSENT FURTHER EAST. TEMPS RISING SLOWLY BUT ENOUGH TO BRING
VIS BACK TO VFR. 12Z SOUNDING DRY BETWEEN MORNING INVERSION AND MID
LEVELS. HOWEVER...ONSET OF MIDDAY OR AFTN CONVECTION SHOULD MORE
READILY BRING IFR CONDITION AS AIR BECOMES INCREASINGLY SATURATED IN
LOW LEVELS. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  86  72  89  72 /  70  60  60  30
MLU  88  71  90  70 /  70  30  70  30
DEQ  82  70  85  69 /  80  60  80  30
TXK  85  70  87  71 /  80  60  80  30
ELD  87  70  89  70 /  70  30  60  30
TYR  86  73  88  72 /  80  60  60  30
GGG  86  72  88  72 /  80  60  60  30
LFK  88  73  89  72 /  80  60  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING
ZONES:      HOWARD...LITTLE RIVER...AND SEVIER.

LA...NONE.

OK...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...
AND WOOD.

&&
Hazardous weather outlook, Jun 26, 11:00 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 26 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

ANOTHER ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED
ACROSS THE FOUR STATE REGION. WHILE A FEW THUNDERSTORMS WILL BE
CAPABLE OF WINDS UP TO 40 MPH...AND FREQUENT LIGHTNING...THE MAIN
THREAT IS HEAVY RAIN. HEAVY RAINFALL HAS LEFT THE GROUND SATURATED
ACROSS MUCH OF THE AREA. ADDITIONAL HEAVY RAIN IS LIKELY...AND
WILL RESULT IN RAPID RUNOFF. RIVER FLOODING AND FLASH FLOODING
ARE THE PRIMARY WEATHER CONCERNS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE RISK OF HEAVY RAIN...AND FLASH FLOODING...WILL CONTINUE THROUGH
AT LEAST WEDNESDAY AS AN UPPER LEVEL STORM SYSTEM REMAINS NEARLY
STATIONARY OVER NORTHERN TEXAS. WITH MOISTURE ABUNDANT THROUGH THE
END OF THE WORKWEEK...SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE REGION DURING THE NEXT SEVERAL DAYS. IN ADDITION TO HEAVY RAIN...
GUSTY WINDS...AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE IN SOME
OF THE STRONGER THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
LIMITED ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED IN SUPPORT OF
FLASH FLOODING AND ISOLATED SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND TONIGHT.

The radar

The Shreveport radar (KSHV), 137 km away, was scanning. The volume nearest the first event began at 19:47 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 lightning. Local standard time, as filed.

Lightning, Smith

When
June 26, 1:45 PM CST
Where
Smith County, Tyler
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
32.350, -95.300

Lightning destroyed a power pole and knocked down power lines at the 2900 block of Robertson Road.

Thunderstorm Wind, Cherokee

When
June 26, 2:02 PM CST
Where
Cherokee County, 5 mi W of Alto
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.650, -95.155

One tree was downed on Hwy 21 west of Alto, Texas.

Thunderstorm Wind, Cherokee

When
June 26, 2:22 PM CST
Where
Cherokee County, New Summerfield
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.970, -95.080

One tree down along Hwy. 110 just south of town.

Thunderstorm Wind, Nacogdoches

When
June 26, 2:30 PM CST
Where
Nacogdoches County, Nacogdoches
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.600, -94.670

A large tree fell on Mound Street at Hughes. The tree knocked over power lines as well.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38930, 38933, 38934, 38935.